Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components

Research output: Chapter in Book / Report / Conference proceedingConference contributionAcademicpeer-review

Abstract

In this paper a general theorem is presented that relates asymptotic behaviour of a network to the network’s characteristics concerning the network’s strongly connected components and their mutual connections. Also characteristics of the combination functions used to aggregate the effects of multiple incoming connections are shown to play a role. The theorem generalises existing theorems for specific cases such as acyclic networks, fully and strongly connected networks, and theorems addressing only linear or scaled sum combination functions as one fixed type of combination function.
Original languageEnglish
Title of host publicationComplex Networks and Their Applications VII
Subtitle of host publicationVolume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018
EditorsLuca Maria Ailello, Chantal Cherifi, Hocine Cherifi, Renaud Lambiotte, Pietro Lió, Luis M. Rocha
PublisherSpringer - Verlag
Pages663-679
Number of pages17
Volume1
ISBN (Electronic)9783030054113
ISBN (Print)9783030054106
DOIs
Publication statusPublished - 11 Dec 2018
Event7th International Conference on Complex Networks and their Applications, COMPLEX NETWORKS 2018 - Cambridge, United Kingdom
Duration: 11 Dec 201813 Dec 2018

Publication series

NameStudies in Computational Intelligence
PublisherSpringer
Volume812
ISSN (Print)1860-949X

Conference

Conference7th International Conference on Complex Networks and their Applications, COMPLEX NETWORKS 2018
CountryUnited Kingdom
CityCambridge
Period11/12/1813/12/18

Cite this

Treur, J. (2018). Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components. In L. M. Ailello, C. Cherifi, H. Cherifi, R. Lambiotte, P. Lió, & L. M. Rocha (Eds.), Complex Networks and Their Applications VII: Volume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018 (Vol. 1, pp. 663-679). (Studies in Computational Intelligence; Vol. 812). Springer - Verlag. https://doi.org/10.1007/978-3-030-05411-3_53
Treur, Jan. / Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components. Complex Networks and Their Applications VII: Volume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018. editor / Luca Maria Ailello ; Chantal Cherifi ; Hocine Cherifi ; Renaud Lambiotte ; Pietro Lió ; Luis M. Rocha. Vol. 1 Springer - Verlag, 2018. pp. 663-679 (Studies in Computational Intelligence).
@inproceedings{dba249ae037345b0a53cdf526ece29b4,
title = "Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components",
abstract = "In this paper a general theorem is presented that relates asymptotic behaviour of a network to the network’s characteristics concerning the network’s strongly connected components and their mutual connections. Also characteristics of the combination functions used to aggregate the effects of multiple incoming connections are shown to play a role. The theorem generalises existing theorems for specific cases such as acyclic networks, fully and strongly connected networks, and theorems addressing only linear or scaled sum combination functions as one fixed type of combination function.",
author = "Jan Treur",
year = "2018",
month = "12",
day = "11",
doi = "10.1007/978-3-030-05411-3_53",
language = "English",
isbn = "9783030054106",
volume = "1",
series = "Studies in Computational Intelligence",
publisher = "Springer - Verlag",
pages = "663--679",
editor = "Ailello, {Luca Maria} and Chantal Cherifi and Hocine Cherifi and Renaud Lambiotte and Pietro Li{\'o} and Rocha, {Luis M.}",
booktitle = "Complex Networks and Their Applications VII",

}

Treur, J 2018, Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components. in LM Ailello, C Cherifi, H Cherifi, R Lambiotte, P Lió & LM Rocha (eds), Complex Networks and Their Applications VII: Volume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018. vol. 1, Studies in Computational Intelligence, vol. 812, Springer - Verlag, pp. 663-679, 7th International Conference on Complex Networks and their Applications, COMPLEX NETWORKS 2018, Cambridge, United Kingdom, 11/12/18. https://doi.org/10.1007/978-3-030-05411-3_53

Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components. / Treur, Jan.

Complex Networks and Their Applications VII: Volume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018. ed. / Luca Maria Ailello; Chantal Cherifi; Hocine Cherifi; Renaud Lambiotte; Pietro Lió; Luis M. Rocha. Vol. 1 Springer - Verlag, 2018. p. 663-679 (Studies in Computational Intelligence; Vol. 812).

Research output: Chapter in Book / Report / Conference proceedingConference contributionAcademicpeer-review

TY - GEN

T1 - Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components

AU - Treur, Jan

PY - 2018/12/11

Y1 - 2018/12/11

N2 - In this paper a general theorem is presented that relates asymptotic behaviour of a network to the network’s characteristics concerning the network’s strongly connected components and their mutual connections. Also characteristics of the combination functions used to aggregate the effects of multiple incoming connections are shown to play a role. The theorem generalises existing theorems for specific cases such as acyclic networks, fully and strongly connected networks, and theorems addressing only linear or scaled sum combination functions as one fixed type of combination function.

AB - In this paper a general theorem is presented that relates asymptotic behaviour of a network to the network’s characteristics concerning the network’s strongly connected components and their mutual connections. Also characteristics of the combination functions used to aggregate the effects of multiple incoming connections are shown to play a role. The theorem generalises existing theorems for specific cases such as acyclic networks, fully and strongly connected networks, and theorems addressing only linear or scaled sum combination functions as one fixed type of combination function.

UR - http://www.scopus.com/inward/record.url?scp=85059069274&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85059069274&partnerID=8YFLogxK

U2 - 10.1007/978-3-030-05411-3_53

DO - 10.1007/978-3-030-05411-3_53

M3 - Conference contribution

SN - 9783030054106

VL - 1

T3 - Studies in Computational Intelligence

SP - 663

EP - 679

BT - Complex Networks and Their Applications VII

A2 - Ailello, Luca Maria

A2 - Cherifi, Chantal

A2 - Cherifi, Hocine

A2 - Lambiotte, Renaud

A2 - Lió, Pietro

A2 - Rocha, Luis M.

PB - Springer - Verlag

ER -

Treur J. Mathematical Analysis of a Network’s Asymptotic Behaviour Based on its Strongly Connected Components. In Ailello LM, Cherifi C, Cherifi H, Lambiotte R, Lió P, Rocha LM, editors, Complex Networks and Their Applications VII: Volume 1 Proceedings The 7th International Conference on Complex Networks and their Applications COMPLEX NETWORKS 2018. Vol. 1. Springer - Verlag. 2018. p. 663-679. (Studies in Computational Intelligence). https://doi.org/10.1007/978-3-030-05411-3_53